Thursday, December 4, 2008

Just Shoot Me.....Please


The dreaded crud has returned and last night I just wanted someone to put me out of my misery. I saw the Dr. again this morning and I am on more puffers, more antibiotics and ANOTHER round of prednisone. For those of you who have never been on this drug, thank your lucky stars. Here are just a few of the side effects of this dreaded steroid:

weight gain in the trunk (buffalo hump) - you literally could eat the house

facial swelling (moon face) - lovely, just lovely

depression, mania, or other psychiatric symptoms - I'm not a shiny, happy person to begin with

unusual fatigue or weakness - at least I have an excuse not to cook

mental confusion /indecisiveness - I already suffered from this without any help from pills

blurred vision - does this explain all the stitches I've been dropping?

abdominal pain - haven't noticed that - probably because I've been too busy eating

peptic ulcer - no, don't have that one either

insomnia - this one should be in capital letters - there is nothing worse than feeling sick and not being able to sleep

mouth sores or dry mouth - I have dry mouth alright and nothing seems to help

increased appetite - no shit - what do they think "buffalo hump" is?

hyperactivity - would that explain why I can't sit still?

frequent urination - as if I didn't suffer from that already too

I have a lousy sense of timing. I missed bowling last night, missed our staff Christmas luncheon today and it looks like I'll be missing our Guild's Christmas dinner tomorrow night - no, actually it's tonight as it's past midnight.

I'm holding a pity party instead - wanna come?

4 comments:

Suzan said...

OK - postive thought - you didn't get sick BEFORE the wedding! :)

I know you feel terrible and that steroids are just bad news all the way around. My mom took them for 2 years because of some bizarre condition she had and she made us crazy. Thankfully, they pulled her off and she has dropped 15 pounds. However, steroids did make her illness more bearable.

I hope you feel better soon and that your drug induced symptoms abate. Feel free to bitch about it in the meantime! I complain daily about my rotten knee!!

Carolyn said...

I hope you feel better soon and I can certainly commiserate with you. I've been put on 3 new meds since my surgery and gained 6 pounds in the first week. That's not good since I work for Weight Watchers...we have to stay within two pounds of our goal weight to stay employed. Of course the 6 pounds showed up the week I had to weigh in and send it to corporate headquarters! Now I've got a month to lose it...

Feel better!

SandyQuilts said...

Oh damn. BUT you still have me and many others as friends. Like you I can't wait for 2009 to arrive ... 2008 is a terrible year. I'm thinking of you. Snuggle up with Ben. xxxoooxxx

rianammerman said...

So sorry to hear this. Let's get this stinking 2008 over with already!!